Jump to content
Important Survey - Please Participate ×

What to do next?


[Be...]

Recommended Posts

Hi All,

 

My name is J and I am 29. I have been on Benzo’s since I was 17. I was on 0.5mg of Klonopin daily for 7 years, and then 1 mg, I realized my symptoms were benzo related and tried to taper, and that failed, I did it too quick. My doctor switched me to 30 mg of Valium daily and I started tapering shortly after. I was able to get to 2 mg, with minor pain, and still holding my job in about 12 months. I then tried to cut to quickly and had to jump back to 4 mg to remain stable and continue with my life and work. 3 years later, I feel like I am ready again. I started a micro taper using a gram scale 9 days ago. I will say that I am having symptoms but find it hard since I only cut .001 mg a day from one of my pills. I take 2 mg, twice daily. I am also on Paxil. I feel symptoms, and I am not sure if it is withdrawal or my mind messing with me since I have had two failed attempts in the past. I want to remain functional as I cannot afford to stop working. Should I hold, maybe cut less, what is everyone’s viewpoint?

 

I am at about 3.91 mg or so. Any help would be appreciated.

Link to comment
Share on other sites

Hi Bella1218,

It great that you decided to give it another try and continue to taper. What symptoms are you experiencing?

Link to comment
Share on other sites

Hi,

 

My symptoms are sensory based, so heightened sensitivity to taste and touch. Metallic taste in the mouth and some muscle twitches. I also feel a little off balance. Besides that, just some negative thinking and heightened anxiety. Further, it is happening and specific times in day, noon, and then again around 5-8 pm.

Link to comment
Share on other sites

Hi,

 

My symptoms are sensory based, so heightened sensitivity to taste and touch. Metallic taste in the mouth and some muscle twitches. I also feel a little off balance. Besides that, just some negative thinking and heightened anxiety. Further, it is happening and specific times in day, noon, and then again around 5-8 pm.

Hi,

They do sound like mild withdrawal symptoms. Which means you are sensitive to drops, so your plan to microtaper is reasonable. Usually the speed of taper depends on what you find comfortable. Some people wait until their symptoms resolve or become minimal then continue their drop. I do not have experience with microtapering but the goal seem to be to minimize discomfort while giving time  for the body to adjust. So far you have been successful to maintain balance, which is great news. The only issue is that microtapering is really slow. How long would it take for you to go down to zero if you continue with daily drops?

So if you wait to regain balance after each minimal drop taper could last for a very very long time. And like in my case (I developed tolerance) to my regular dose, it is possible to become tolerant and things change dramatically at that point. Hard to tell if not impossible how tings will be with a long taper.

For now, if I were you I would continue my microtaper schedule considering that the symptoms are mild and you are functional. Important to remember that the symptoms you might be experiencing are just symptoms of withdrawal and they do not mean that you are sick with some scary disease. This way it is easier to tolerate the process and keep moving forward. I wish you all the best on your journey!

Link to comment
Share on other sites

i dont have experience with micro taper either but i have read nothing but good things. i think if you are trying to hold your job it is probably the safest and most conducive way to come off. wish i had done it to be honest.

 

lots of experienced people on this board that could help.

Link to comment
Share on other sites

Thank you all for the support. This community is amazing and so encouraging. I guess I need to learn to feel comfortable feeling uncomfortable  :D.  I will continue with my Microtaper and try and hold for a couple of days if and when things get unmanageable.

 

Love,

 

J

Link to comment
Share on other sites

Hi Bella

 

I’m tapering clonazepam, the generic klonipin.  I was on .5 and now down to .0625. 

 

I get your worry because of having not succeeded previously.  But I think you have succeeded.  Because you are still working on this.  Adjusting your plan is inevitable with benzos.  You are listening to your body and your needs.  That’s progress and success.

 

Tolerance can occur, of course.  Lots of things could happen.  No way to know.  So the best you can do is what works right now.

 

Your withdrawal symptoms sound manageable.  How long since you began your taper again, how many days since the last cut?  You can hold a bit, but micro taper like that will take time. 

 

I’m not micro tapering.  I cut 10% and hold 10 days.  Now at this lower dose, I’ll be cutting 5% and holding.  I did not cross over to V.

 

I think you will get to zero and you will be free.  Keep listening to your body.

Link to comment
Share on other sites

Thank you. I am doing a Microtapper, so I am cutting .001 of the weight of the pill every day. Essentially, .1mg every 15 days. I did the Math and it is about 6% a month. I am comfortable with it taking 12-14 months. I want to try and heal on my way down.

 

The symptoms are manageable, annoying albeit. But yes, they are manageable :-). Dry Mouth is another one I forgot to mention, but that is fixed with a lot of water :-). Thank you and you have come so far, I am glad you are almost at the finish line. It seems far away for me, but I know I will be successful.

 

I am currently at 3.9, so I am 12 days in. I think I will listen to my body, and as long as the withdrawal symptoms stay at this rate, I will remain with my itty bitty cuts. Once I let everything out on paper or talk to a friend, I feel better, so I know a lot of it is having a positive mindset.

 

I am proud I have made it this far, it is just hard to see it sometimes.

Link to comment
Share on other sites

Hello-

Sorry for your troubles. You can follow a schedule and successfully taper if you put your mind to it. Previous events might make it more challenging, but it can be done.

 

Have a friend transitioning from Paxil to Prozac as had all the same issues you report at the max Paxil dose of 60mg (30mg AM/PM). The Paxil may not be working for you either.  At some point, you might want to discuss low dose Prozac crossover with the doctor.

 

Friend had been on it at 20mg for years with good coverage, then suddenly stopped working. Increased to 30mg- still, no good. Eventually up to 60mg Paxil/day and not stable. Now at 10mg Prozac and 25mg Paxil. In mid-taper with a drop of 5mg every two weeks. So far has done really well with each drop from the 60mg and had only minor anxiety/agitation for a few days.

 

Please write in to the forum when you need friendly input or taper opinions. We know, we've been there.

 

 

Link to comment
Share on other sites

×
×
  • Create New...